Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 265, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2011, 7:25 PM EDT for Greene County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 7:25 PM EDT (23:25 UTC)
- Expired
- May 26, 2011, 8:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Greene County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:50 PM EDT | TSTM WND DMG | Greensboro, GA | NUMEROUS TREES AND POWERLINES REPORTED DOWN COUNTY WIDE BY LOCAL LAW ENFORECEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS52 KFFC 262325
SVRFFC
GAC133-270015-
/O.NEW.KFFC.SV.W.0265.110526T2325Z-110527T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 815 PM EDT
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR REYNOLDS
PLANTATION...MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
PLAINS...GREENSBORO...SILOAM...UNION POINT AND WOODVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3362 8298 3363 8299 3362 8300 3360 8299
3359 8301 3350 8298 3337 8316 3345 8326
3349 8328 3353 8328 3371 8311 3371 8305
3367 8295
TIME...MOT...LOC 2325Z 219DEG 25KT 3347 8318
$$1 follow-up statement
159
WWUS52 KFFC 262350
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT THU MAY 26 2011
GAC133-270015-
/O.CON.KFFC.SV.W.0265.000000T0000Z-110527T0015Z/
GREENE GA-
750 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN GREENE COUNTY...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
UNION POINT...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSONVILLE AND DANIEL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3363 8298 3362 8300 3360 8299 3359 8301
3354 8299 3338 8315 3345 8323 3371 8309
3371 8304 3367 8295
TIME...MOT...LOC 2350Z 217DEG 29KT 3362 8306
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:14 PM EDT, 11 minutes earlier.
Area forecast discussion, May 26, 7:14 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 714 PM EDT THU MAY 26 2011 .UPDATE...CONTINUING TO DO FREQUENT UPDATES TO TRY AND STAY AHEAD OF THIS SYSTEM WHICH HAS SHOWN MORE STAYING POWER THAN MODELS HAVE INDICATED. WIDESPREAD LARGE HAIL REPORTS ALONG WITH AN INCREASING NUMBER OF WIND REPORTS THIS EVENING. FOR THE LATEST UPDATE...ALLOWED WW 379 TO EXPIRE BUT CONTINUE WITH 384. HAVE BEEN RELUCTANT TO TRIM ANYTHING OFF OF 384 BUT BASED ON RADAR TRENDS...SHOULD BE ABLE TO WITHIN THE NEXT HOUR. && .PREV DISCUSSION... /ISSUED 218 PM EDT THU MAY 26 2011/ ..SEVERE STORMS LIKELY INTO TONIGHT... ..LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS... SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... REGIONAL SURFACE ANALYSIS SHOWS SURFACE TROUGH HAS PROGRESSED INTO THE TENNESSEE VALLEY AND EXTENDS SOUTHWARD INTO NORTHERN ALABAMA AND INTO THE GULF COAST OF MISSISSIPPI AND LOUISIANA. THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THIS FEATURE WAS BEING AIDED BY A BAND OF MID LEVEL VORTICITY SHOWN BY LATEST RUC ANALYSIS WHICH IS AHEAD OF THE MAIN MID LEVEL LOW OVER THE OHIO VALLEY. LOOKING AT THE THERMODYNAMIC PROFILES...ATMOSPHERE IS BECOMING INCREASINGLY CONDUCIVE TO SUPPORT ROBUST UPDRAFTS WITH THE MIXED LAYER CAPE NOW IN EXCESS OF 2000 J/KG ALONG AND NORTH OF THE INTERSTATE 85 CORRIDOR. IN ADDITION...MID LEVEL LAPSE RATES ARE QUITE IMPRESSIVE WITH VALUES NEARING 8 OVER SOUTHERN SECTIONS OF THE FORECAST AREA. PUTTING THIS ALL TOGETHER LEADS ONE TO THE CONCLUSION THAT THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THIS AFTERNOON AND EVENING WITH THE BIGGER QUESTION BECOMING THE EXTENT OF SEVERE EXPECTED. LOOKING AT THE ANALYZED SHEAR VALUES...50 KT CONTOUR AT 850 MB HAS MADE ITS WAY INTO NORTH GA BUT THIS REALLY TAILS OFF TO THE SOUTH WHERE 18Z SOUNDING IS ONLY SHOWING 20 KTS OR SO AT FFC. IN ADDITION...HELICITY VALUES ARE NOT THAT IMPRESSIVE WITH THESE STORMS...SO TORNADO POTENTIAL STILL APPEARS MINIMAL. TO SUM UP...SEVERE WIND THREAT MAINLY ACROSS THE NORTHERN HALF...BUT HAIL LIKELY WITH ANY SUSTAINED UPDRAFTS GIVEN LAPSE RATES AND INCREASED PARTICLE SEPARATION DUE TO FLOW ALOFT. OF NOTE RECENTLY HAS BEEN THE WRF SUITE WHICH HAS BEEN SHOWING THIS ACTIVITY TRANSLATING EASTWARD QUICKLY DURING THE OVERNIGHT HOURS BUT MAINTAINING A GOOD PORTION OF ITS INTENSITY DESPITE THE LOSS OF HEATING. ACTIVITY SHOULD EVENTUALLY WANE LATE TONIGHT AND SHORT TERM MODELS HAVE BEEN IN GENERAL MORE PROGRESSIVE WITH THE PATTERN...SHUNTING MOST OF THE DEEP LAYER MOISTURE EAST OF I75 BY FRIDAY AFTERNOON. WILL STILL STAY ON THE HIGH SIDE OF GUIDANCE GIVEN CONTINUED INSTABILITY ALOFT ON FRIDAY AND THE FACT THAT WINDS REMAIN SOUTH TO SOUTHWEST FOR EASTERN PORTIONS OF THE FORECAST AREA THROUGH LATE FRIDAY AFTERNOON. WITH MID LEVEL TROUGH SHIFTING EAST OF THE AREA BY SATURDAY AND DEEPER MOISTURE CONTINUING TO DECREASE...ENOUGH CONFIDENCE EXISTS TO PULL POPS FOR THE WESTERN HALF OF THE FORECAST AREA AND ADVERTISE JUST 20 POPS FOR THE EXTREME EAST. THIS TOO MAY PROVE TO BE TOO MUCH IN THE END WITH SATURDAY POSSIBLY BEING DRY AREAWIDE. LONG TERM /SUNDAY THROUGH THURSDAY/...MAIN FEATURE THROUGH THE EXTENDED WILL BE THE DOMINANT UPPER HIGH WHICH BUILDS OVER THE REGION THROUGH EARLY NEXT WEEK. SOME INDICATIONS THAT HIGH RETROGRADES ENOUGH ON MONDAY TO ALLOW PULSE CONVECTION TO DEVELOP OVER THE MOUNTAINS BUT NOT ENOUGH EVIDENCE TO MODIFY EXTENDED PORTION SIGNIFICANTLY AT THIS TIME. AVIATION... 18Z UPDATE... SHRA/TSRA ACROSS NW GA WILL MOVE SLOWLY THROUGH THE STATE THIS AFTERNOON AND TONIGHT. EXPECTING TSRA AT ATL BY 21-22Z AND SHOULD CONTINUE THROUGH 01-02Z.ONCE THIS LINE OF STORMS GOES THROUGH SHOULD SEE WINDS CONTINUE OUT OF THE SW TURNING W BY DAYBREAK. WINDS SPEEDS WILL BE IN THE 8-12KT RANGE WITH HIGHER GUST THROUGH 06Z...THEN CALM DOWN INTO THE 4-8KT RANGE 15Z FRI. EXPECTING IFR TO MVFR VSBYS IN AND AROUND ANY SHRA/TSRA DEVELOPMENT. CEILINGS SHOULD STAY VFR EXCEPT IN AND AROUND TSRA DEVELOPMENT WITH A DECK OF IFR CEILINGS MOVING IN AFTER 06Z. THIS LOW DECK WILL LIFT TO MVFR LEVELS THROUGH 15Z THEN SCT OUT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 82 62 87 / 70 40 20 20 ATLANTA 65 82 65 86 / 90 30 10 5 BLAIRSVILLE 62 76 56 82 / 90 40 10 5 CARTERSVILLE 61 81 58 89 / 90 30 10 5 COLUMBUS 67 87 67 91 / 90 30 10 5 GAINESVILLE 63 79 62 85 / 90 40 10 10 MACON 66 86 64 92 / 60 40 20 10 ROME 63 84 56 91 / 70 20 10 5 PEACHTREE CITY 62 83 58 89 / 90 30 10 5 VIDALIA 70 86 69 89 / 50 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BUTTS... CHATTAHOOCHEE...CLARKE...CLAYTON...COWETA...CRAWFORD...DEKALB... DOOLY...DOUGLAS...FAYETTE...FORSYTH...GREENE...GWINNETT...HALL... HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JONES...LAMAR...MACON...MADISON...MARION...MERIWETHER...MONROE... MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PEACH...PIKE...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TROUP...TWIGGS...UPSON...WALTON...WARREN...WEBSTER... WILKES...WILKINSON. && DEESE
Hazardous weather outlook, May 26, 6:31 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 AM EDT THU MAY 26 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 631 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE OVER NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN STATES WILL CONTINUE TO WEAKEN AS LOW PRESSURE MOVES THROUGH THE OHIO VALLEY TODAY AND TONIGHT. A TRAILING COLD FRONT WILL APPROACH NORTHWEST GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE. .DISCUSSION... A STRONG UPPER LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO VALLEY THROUGH TONIGHT. A MODERATELY UNSTABLE AIR MASS AND STRONG WIND SHEAR WILL SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS. THE MOST FAVORED AREA FOR ANY SEVERE THUNDERSTORMS WILL BE ATLANTA TO ATHENS NORTHWARD THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA.
In the hours before
Special weather statement, May 26, 6:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT THU MAY 26 2011
GAZ082-083-095-262315-
651 PM EDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN TWIGGS...BIBB AND HOUSTON COUNTIES UNTIL 715 PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELBERTA...MOVING NORTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
TWIGGS...BIBB AND HOUSTON COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE ELBERTA...ROBINS AIR FORCE BASE...
WARNER ROBINS...BULLARD...MIDDLE GEORGIA REGIONAL AIRPORT...
CENTERVILLE...RUTLAND...HUBER...RIPLEY...MYRICKS MILL...
FITZPATRICK...DRY BRANCH...FRANKLINTON AND CROSS KEYS. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3265 8372 3268 8370 3269 8371 3287 8359
3287 8358 3288 8357 3284 8353 3284 8351
3290 8341 3288 8339 3278 8335 3255 8356
TIME...MOT...LOC 2251Z 214DEG 20KT 3268 8358
16Special weather statement, May 26, 6:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT THU MAY 26 2011
GAZ014-021>023-034-035-046-047-262315-
653 PM EDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WALTON...
ROCKDALE...BARROW...CHEROKEE...DAWSON...FORSYTH...GWINNETT AND HALL
COUNTIES UNTIL 715 PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING FROM MATT TO WINDSOR...MOVING NORTHEAST AT
45 MPH.
WIND GUSTS OF 40 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
THESE COUNTIES ALONG WITH VERY HEAVY RAIN. HEAVY RAIN...ESPECIALLY
ACROSS FORSYTH COUNTY...MAY RESULT IN FLOODING OF LOW-LYING AND
FLOOD PRONE AREAS DURING THE NEXT AREA.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3451 8366 3444 8361 3437 8367 3430 8362
3413 8382 3405 8371 3404 8358 3397 8354
3375 8396 3380 8396 3376 8403 3392 8426
3400 8425 3405 8410 3411 8426 3425 8426
3430 8432 3444 8404 3442 8397 3450 8384
TIME...MOT...LOC 2251Z 239DEG 40KT 3429 8413 3405 8386
3390 8385
19Local storm report, May 26, 7:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 E HOSCHTON 34.09N 83.70W
05/26/2011 E0.75 INCH JACKSON GA LAW ENFORCEMENT
&&
JLFSpecial weather statement, May 26, 7:14 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT THU MAY 26 2011
GAZ106-262345-
714 PM EDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN CRISP COUNTY UNTIL 745 PM EDT...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARABI...MOVING NORTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
CRISP COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ARABI AND HATLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3180 8381 3195 8372 3190 8361 3181 8361
3180 8362 3180 8380
TIME...MOT...LOC 2314Z 213DEG 25KT 3181 8368
16Local storm report, May 26, 7:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MADISON 33.60N 83.47W
05/26/2011 MORGAN GA PUBLIC
TIN ROOF RIPPED OFF A PORCH.
&&
JLFLocal storm report, May 26, 7:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL OXFORD 33.62N 83.87W
05/26/2011 E1.25 INCH NEWTON GA PUBLIC
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:28 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker | 47 min |
| May 26, 3:17 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more | 43 min |
| May 26, 5:16 AM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 44 min |
| May 26, 1:08 PM EDT | Special Weather Statement | FFC | Dade | 52 min |
| May 26, 1:35 PM EDT | Special Weather Statement | FFC | Gordon | 25 min |
| May 26, 1:52 PM EDT | Special Weather Statement | FFC | Dade | 38 min |
| May 26, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 52 min |
| May 26, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 34 min |
| May 26, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 52 min |
| May 26, 2:38 PM EDT | Special Weather Statement | FFC | Walker | 37 min |
| May 26, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Pickens | 32 min |
| May 26, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 44 min |
| May 26, 3:01 PM EDT | Severe Thunderstorm Warning | FFC | Union | 44 min |
| May 26, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 33 min |
| May 26, 3:29 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| May 26, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 39 min |
| May 26, 3:37 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| May 26, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 47 min |
| May 26, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 40 min |
| May 26, 3:52 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 38 min |
| May 26, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 50 min |
| May 26, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 45 min |
| May 26, 4:20 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| May 26, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 38 min |
| May 26, 4:29 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| May 26, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Union | 61 min |
| May 26, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 46 min |
| May 26, 4:55 PM EDT | Tornado Warning | FFC | Union | 32 min |
| May 26, 4:56 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee, Stewart | 34 min |
| May 26, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Pickens | 45 min |
| May 26, 5:06 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
| May 26, 5:17 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| May 26, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 30 min |
| May 26, 5:22 PM EDT | Tornado Warning | FFC | Towns | 38 min |
| May 26, 5:25 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 35 min |
| May 26, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall | 49 min |
| May 26, 5:32 PM EDT | Special Weather Statement | FFC | Haralson, Paulding, Polk | 28 min |
| May 26, 5:35 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 25 min |
| May 26, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 22 min |
| May 26, 5:38 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 37 min |
| May 26, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 33 min |
| May 26, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Dawson, Douglas, Forsyth, Fulton and 1 more | 40 min |
| May 26, 5:53 PM EDT | Special Weather Statement | FFC | Webster | 37 min |
| May 26, 5:56 PM EDT | Special Weather Statement | FFC | Lamar, Upson | 34 min |
| May 26, 6:01 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 29 min |
| May 26, 6:21 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 39 min |
| May 26, 6:25 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 35 min |
| May 26, 6:26 PM EDT | Special Weather Statement | FFC | Butts, DeKalb, Henry, Monroe, Rockdale | 34 min |
| May 26, 6:30 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| May 26, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 42 min |
| May 26, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 39 min |
| May 26, 6:39 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| May 26, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 41 min |
| May 26, 6:51 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| May 26, 6:53 PM EDT | Special Weather Statement | FFC | Barrow, Forsyth, Gwinnett, Hall | 22 min |
| May 26, 6:58 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 32 min |
| May 26, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Gwinnett, Hall, Jackson and 4 more | 41 min |
| May 26, 7:14 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
| May 26, 7:40 PM EDT | Special Weather Statement | FFC | Hancock | 50 min |
| May 26, 7:42 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 33 min |
| May 26, 7:51 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| May 26, 7:58 PM EDT | Special Weather Statement | FFC | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.